MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redw3472 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc line catheter broke in two pieces near the hub.It was stated no broken pieces entered the patient.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a break in the picc line was confirmed and the cause appeared to be associated with use of the device.The hub from a 2 fr per-q-cath picc was returned for investigation.The sample exhibited evidence of use.Residue was observed at the distal end of the oversleeve.No portion of the 2 fr tubing was extending from the oversleeve.After wiping the residue from the catheter, the distal end of the 2fr tubing was observed to coincide with the distal end of the oversleeve.The surface of the catheter cross section was uneven and granular.A tactual investigation revealed elastic weakness in the 2fr tubing, which suggests that it was subjected to a pulling force.This could be attributable to patient movement and securement technique.No damage associated with the manufacturing process was observed on the sample.A lot history review (lhr) of redw3472 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10258887
Report Number3006260740-2020-02385
Device Sequence Number2912124
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREDW3472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO
Patient Weight3